Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 29, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 26, 2015, 12:47 AM CDT for Benton County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2015, 12:47 AM CDT (05:47 UTC)
- Expired
- Jun 26, 2015, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Benton County, MO
The radar
The Pleasant Hill radar (KEAX), 91 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2699 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
105
WGUS53 KSGF 260547
FFWSGF
MOC015-261200-
/O.NEW.KSGF.FF.W.0029.150626T0547Z-150626T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1247 AM CDT FRI JUN 26 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BENTON COUNTY IN CENTRAL MISSOURI...
* UNTIL 700 AM CDT.
* AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES THAT OVER 3 INCHES OF RAIN HAS
FALLEN OVER NORTHWESTERN BENTON COUNTY IN A SHORT AMOUNT OF TIME
WITH ADDITIONAL HEAVY RAINFALL EXPECTED OVERNIGHT. THIS WILL
LIKELY RESULT IN FLASH FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...BRANDON...COLE CAMP...
CROCKERVILLE...IONIA...LINCOLN...MORA AND PALO PINTO. CREEKS...
STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO
THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE B AT WILLIAMS CREEK SOUTHEAST OF COLE CAMP...
ROUTE F AT COLE CAMP CREEK SOUTHWEST OF COLE CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3853 9307 3832 9307 3834 9351 3852 9351
3852 9347 3851 9346 3851 9330 3853 9330
3854 9329
$$
SCHAUMANN2 follow-up statements
952
WGUS73 KSGF 260728
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
228 AM CDT FRI JUN 26 2015
MOC015-261200-
/O.CON.KSGF.FF.W.0029.000000T0000Z-150626T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MO-
228 AM CDT FRI JUN 26 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
NORTHERN BENTON COUNTY...
AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE AGAIN BEGINNING TO SHIFT INTO THE WARNED
AREA. PORTIONS OF NORTHERN BENTON COUNTY ALREADY RECEIVED 3 TO 4
INCHES OF RAINFALL OVERNIGHT. THIS ADDITIONAL RAINFALL WILL MAKE
FLASH FLOODING LIKELY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...BRANDON...COLE CAMP...
CROCKERVILLE...IONIA...LINCOLN...MORA AND PALO PINTO. CREEKS...
STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE
DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE B AT WILLIAMS CREEK SOUTHEAST OF COLE CAMP...
ROUTE F AT COLE CAMP CREEK SOUTHWEST OF COLE CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3853 9307 3832 9307 3834 9351 3852 9351
3852 9347 3851 9346 3851 9330 3853 9330
3854 9329
$$
SCHAUMANN172
WGUS73 KSGF 261155
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 AM CDT FRI JUN 26 2015
MOC015-261203-
/O.EXP.KSGF.FF.W.0029.000000T0000Z-150626T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MO-
655 AM CDT FRI JUN 26 2015
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 AM CDT FOR NORTHERN
BENTON COUNTY...
THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH A FLOOD ADVISORY
WHICH IS IN EFFECT UNTIL 100 PM CDT.
LAT...LON 3853 9307 3832 9307 3834 9351 3852 9351
3852 9347 3851 9346 3851 9330 3853 9330
3854 9329
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 12:00 AM CDT, 47 minutes earlier.
Area forecast discussion, Jun 26, 12:00 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1200 AM CDT Fri Jun 26 2015 ...Updated Aviation Section... .SHORT TERM...(This Evening through Friday) The summertime high was breaking down over the southern Plains this afternoon as zonal westerlies were sagging deeper into Missouri. A surface front was positioned over northern Missouri. South of this feature across the Ozarks, temperatures were once again warming into the lower 90s, as dew points were in the lower 70s. This created humid and uncomfortable weather across the region. The chances for pulse thunderstorms are very low this afternoon. The 12Z RAOB measured a very dry airmass through the mid levels, which will mitigate updrafts from maturing into deep convection. For tonight, it will be warm and muggy while most locations remains dry. Locations along and north of Highway 54 will experience increasing chances for showers and thunderstorms. This complex of storms will impact much of central and northern Missouri tonight, creating a risk for flooding for areas north of Highway 54. Therefore a Flash Flood Watch remains in effect for Benton, Morgan, Miller, and Maries counties through Friday morning. Not much southward movement in these storms are expected Friday morning, however, by Friday afternoon, models suggest that a mid level speed max will approach from the northwest, forcing a cold front to sweep southern Missouri. This will occur as afternoon heating is taking place, providing sufficient instability for robust thunderstorms Friday afternoon and evening. With deep layer shear increasing to around 30 to 35 knots, several organized storms are expected. -20 levels will be quite high, so the primary risk with the stronger storms Friday will be damaging wind gusts up to 65 mph. Locations along and south of Interstate 44 will experience the better chances for severe storms tomorrow. Most if not all of this rain will exit south of the Ozarks by midnight Saturday. .LONG TERM...(Saturday through Thursday) A major pattern change will have occurred as the weekend unfolds on Saturday and Sunday. The Ozarks will be positioned underneath deep northwest flow, bringing a cooler and drier airmass to the area. Look for dry weather with afternoon highs only in the upper 70s and lower 80s both Saturday and Sunday. This will be a great weekend for outdoor activities. By Sunday night, the GFS has a strong signal for another frontal passage. This feature should trigger showers and thunderstorms that will linger into Monday morning. However, most of Monday will be nice with highs in the low to mid 80s. From Tuesday on, northwest flow continues as a series of weak disturbances migrate through. Anyone of these features could trigger showers or scattered thunderstorms. As we draw closer to the 4th of July weekend, it appears as though a low level frontal system will be stalled out either directly over or near the Ozarks Region. This will be a focus for daily showers and thunderstorms. A stormy pattern could evolve into that holiday weekend forecast so stay tuned. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) Issued at 1200 AM CDT FRI JUN 26 2015 Increasingly unsettled weather will move over the region during the next 12 to 18 hours. A cold front off to the northwest will eventually move southeast and deliver a few rounds of showers and storms. Have moved up the timing of this activity by a couple of hours, otherwise there was little change to the previous forecast. MVFR conditions (and possibly IFR) are expected with showers. Once the front clears, winds will shift to the northwest and skies will gradually clear. At this time, VFR conditions are expected from late Friday afternoon through Friday evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH through Friday morning FOR MOZ055>058. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Gagan
Hazardous weather outlook, Jun 25, 8:40 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 840 PM CDT THU JUN 25 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270145- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 840 PM CDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A FRONT THAT WILL SHIFT FROM NEAR INTERSTATE 70 TO THE HIGHWAY 54 CORRIDOR. LIGHTNING AND LOCALIZED DAMAGING WIND GUSTS ARE EXPECTED WITH THIS ACTIVITY. TRAINING THUNDERSTORMS CONTAINING HEAVY RAIN COULD POSE A FLOOD RISK FOR MARIES...MILLER...MORGAN...AND BENTON COUNTIES. ANOTHER COMPLEX OF THUNDERSTORMS DEVELOPING ACROSS NEBRASKA WILL LIKELY ENTER PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI PRIOR TO DAYBREAK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING. SOME STORM REDEVELOPMENT AND INTENSIFICATION IS EXPECTED FRIDAY AFTERNOON AND EVENING. SEVERE STORMS CONTAINING DAMAGING WIND GUSTS WILL BE POSSIBLE FOR AREAS ALONG AND SOUTH OF INTERSTATE 44 FRIDAY AFTERNOON AND EARLY EVENING. EXCESSIVE RAINFALL AND FLOODING WILL AGAIN BE POSSIBLE FRIDAY MORNING OVER PARTS OF CENTRAL MISSOURI WITH MORE LIMITED CHANCES ELSEWHERE. PERIODIC CHANCES FOR THUNDERSTORMS WILL BEGIN SUNDAY NIGHT...AND CAN NOT BE RULED OUT THROUGH THE REST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR AREAS ALONG AND NORTH OF THE HIGHWAY 54 CORRIDOR. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:58 AM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair, Vernon | 62 min |
| Jun 26, 3:26 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Cedar, Dallas, Hickory, Morgan, Polk and 2 more | 64 min |
| Jun 26, 4:10 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dade, Dallas, Greene, Laclede, Miller and 2 more | 65 min |
| Jun 26, 4:29 AM CDT | Flash Flood Warning | SGF | St. Clair | 4 hr |
| Jun 26, 4:36 AM CDT | Special Weather Statement | SGF | Christian, Greene, Lawrence, Webster | 39 min |
| Jun 26, 6:50 AM CDT | Areal Flood Advisory | SGF | Benton, Miller, Morgan | 6 hr |
| Jun 26, 7:43 AM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 4 hr |
| Jun 26, 10:08 AM CDT | River Flood Warning | SGF | Cedar | 32 hr |
| Jun 26, 10:16 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 59 min |
| Jun 26, 10:42 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 47 min |
| Jun 26, 11:51 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 54 min |
| Jun 26, 2:04 PM CDT | River Flood Warning | SGF | Vernon | 60 hr |
| Jun 26, 2:10 PM CDT | River Flood Warning | SGF | Bates, Vernon | 70 hr |
| Jun 26, 4:38 PM CDT | River Flood Warning | SGF | Vernon | 4 days |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.